Iowa, 2015Damaging Winds in Iowa, June 7, 2015
June 7, 2015 · NWS DVN · 6 events in 3 counties and zones
A cold front combined with hot and humid weather triggered an area of strong to severe thunderstorms, with isolated damaging winds caused by microbursts. Hail to the size of dimes and torrential rainfall also accompanied this cluster of storms as they moved southeast over far southeast Iowa, northeast Missouri, and west central Illinois during the late afternoon through mid evening hours of June…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front combined with hot and humid weather triggered an area of strong to severe thunderstorms, with isolated damaging winds caused by microbursts. Hail to the size of dimes and torrential rainfall also accompanied this cluster of storms as they moved southeast over far southeast Iowa, northeast Missouri, and west central Illinois during the late afternoon through mid evening hours of June 7, 2015.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 7, 1:56 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 7, 1:56 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 PM CDT SUN JUN 7 2015
.SYNOPSIS...
ISSUED AT 254 PM CDT SUN JUN 7 2015
THE COLD FRONT...LARGELY REPRESENTED LOCALLY BY A WIND SWITCH TO
THE NORTHWEST...IS NOW LOCATED FROM AROUND DBQ TO OTTUMWA.
DEWPOINTS ARE POOLED AHEAD OF THIS FEATURE...IN THE LOWER 70S.
TEMPERATURES HAVE RECOVERED INTO THE UPPER 70S NORTH TO LOWER 80S
CENTRAL...AND UPPER 80S SOUTH AHEAD OF THIS FRONT. WHILE CAPE
VALUES ARE HIGH...THE LOW LEVEL CONVERGENCE IS LOOSING OUT AS
WINDS JUST AHEAD OF THE FRONT BECOME WESTERLY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 254 PM CDT SUN JUN 7 2015
TONIGHT...THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...ARE MOST
LIKELY IN THE FAR SOUTHERN CWA COUNTIES...AND SHOULD SHIFT SOUTH
OF THE CWA BY AROUND 8 PM IF NOT EARLIER. SPC IS CONSIDERING A
WATCH AT THIS TIME...AND WILL THEREFORE BE CONCISE. THE THREAT FOR
SEVERE STORMS WILL EXIST HERE IN UNIDIRECTIONAL SHEAR...WITH OUR
WINDS ALREADY VEERED TO THE WEST. THUS...SOME DAMAGING WINDS OR
LARGE HAIL WILL BE THE MAIN THREAT IN THE FAR SOUTH. TORNADOES DO
NOT SEEM TO BE A THREAT GIVEN OUR CWAS VEERED WINDS. IN ANY
CASE...WE WILL WALK OUT THE THREAT FOR STORMS EARLY THIS
EVENING...LEAVING A DRY FORECAST OVERNIGHT INTO MONDAY MORNING. BY
MID DAY MONDAY...A SHORT WAVE IN NORTHERLY FLOW WILL ARRIVE IN THE
EAST. MODELS ARE LIKELY HOLDING ONTO TOO MUCH LOW LEVEL
MOISTURE...BUT SOME ISOLATED SHOWERS OR STORMS WITH SMALL HAIL ARE
POSSIBLE GIVEN THE COOL AIR ALOFT. LOW POPS WERE MAINTAINED FOR
THE ILLINOIS SIDE OF THE BIG RIVER. HIGHS IN THE LOWER TO MID 80S
ARE WITHIN THE MIDDLE OF A GUIDANCE BLEND...AND SEEMS A GOOD FIT.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 254 PM CDT SUN JUN 7 2015
QUIET AND DRY CONDITIONS ARE EXPECTED MONDAY NIGHT AND TUESDAY AS
HIGH PRESSURE MOVES THROUGH THE MIDWEST. TEMPERATURES SHOULD AVERAGE
ABOVE NORMAL.
TUESDAY NIGHT AND WEDNESDAY THE MODELS CONTINUE TO INDICATE A WEAK
FRONT WILL MOVE THROUGH THE AREA. HOWEVER...FORCING IS WEAK AND
MOISTURE IS LIMITED.
GIVEN THE WEAK FORCING AND LIMITED MOISTURE...THERE IS A VERY REAL
POSSIBILITY THAT THE FRONT MAY COME THROUGH DRY LATE TUESDAY
NIGHT/WEDNESDAY. FOR NOW HAVE GONE WITH SLIGHT CHANCE POPS AS ONE
CANNOT ENTIRELY RULE OUT SPRINKLES OR SOME ISOLATED CONVECTION.
WEDNESDAY NIGHT ON...
THE OVERALL LARGE SCALE PATTERN SUGGESTS A PERIOD OF ACTIVE WEATHER
THE SECOND HALF OF THE WEEK AND INTO THE WEEKEND. THE IMPORTANT
THING TO REMEMBER IS THAT THIS ENTIRE TIME FRAME WILL NOT BE A
WASHOUT. THERE WILL BE PERIODS OF DRY WEATHER.
THERE CONTINUES TO BE CONSIDERABLE DIFFERENCES BETWEEN THE MODELS IN
THE PLACEMENT OF FRONTS AND THE FORCING TO HELP GENERATE
PRECIPITATION IN THE WEDNESDAY NIGHT THROUGH SUNDAY TIME FRAME.
RIGHT NOW THE MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS
WEDNESDAY NIGHT...AND THEN CHANCE POPS EACH DAY FROM THURSDAY
THROUGH SUNDAY. TEMPERATURES SHOULD AVERAGE CLOSE TO NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1215 PM CDT SUN JUN 7 2015
AFTER AN MVFR MORNING OF LOW CLOUDS IN THE WAKE OF THE LARGE MCS
OVERNIGHT...A FRONT IS SWEEPING SOUTHEAST THROUGH IOWA
TODAY...HELPING LIFT CIGS TO AROUND 5000 FT. THUS...IMPROVING
CONDITIONS CAN BE EXPECTED AT ALL SITES EARLY THIS AFTERNOON.
THUNDERSTORMS REMAIN POSSIBLE OVER SOUTHEAST IOWA...AND I HAVE
KEPT A VCTS WORDING IN THE BRL TAF THIS AFTERNOON. AFTER 00Z...ALL
SITES SHOULD BE DRY AND VFR THROUGH THE REST OF TONIGHT. I AM
WATCHING TO SEE IF WINDS MIGHT DROP ENOUGH LATE TONIGHT FOR SPOTTY
SHALLOW GROUND FOG...BUT THIS POTENTIAL IS NOT YET IN ANY TAF.
ERVIN
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...ERVIN
SHORT TERM...ERVIN
LONG TERM...08
AVIATION...ERVIN
Hazardous weather outlook, Jun 7, 3:44 AM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
444 AM CDT SUN JUN 7 2015
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-080945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
444 AM CDT SUN JUN 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE OUTLOOK
AREA GENERALLY ALONG AND NORTH OF A LINE FROM FAIRFIELD IOWA...TO
MONMOUTH ILLINOIS EARLY THIS MORNING. ISOLATED TO SCATTERED STORMS
WILL OCCUR TO THE SOUTH OF THAT LINE. THE MAIN THREAT FROM THESE
MORNING STORMS WILL BE ISOLATED WIND GUSTS UP TO 50 MPH...AND
LOCALLY HEAVY RAINFALL THAT MAY PRODUCE SOME URBAN AND SMALL
STREAM FLOODING.
AFTER A LATE MORNING AND MIDDAY LULL IN THE STORM ACTIVITY WHICH
WILL ALLOW FOR SOME HEATING...ADDITIONAL STORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON AS A FRONTAL SYSTEM PUSHES INTO THE REGION
FROM THE WEST. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE...ESPECIALLY SOUTHEAST OF A DUBUQUE...TO WILLIAMSBURG
IOWA LINE. THE MAIN THREATS WILL BE BE LARGE HAIL AND DAMAGING
WINDS...WITH A LESSER THREAT OF AN ISOLATED TORNADO.
THE STORM PREDICTION CENTER HAS PLACED AREAS SOUTHEAST OF A LINE
FROM DUBUQUE IOWA...TO WILLIAMSBURG IOWA IN A SLIGHT RISK OF
SEVERE STORMS THIS AFTERNOON AND EARLY EVENING. AN ENHANCED
SLIGHT RISK HAS BEEN POSTED ACROSS ILLINOIS GENERALLY ALONG AND
EAST OF A PRINCETON...TO MACOMB LINE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON...MAINLY ACROSS
FAR NORTHWEST ILLINOIS. A FEW STRONG STORMS WITH HAIL APPROACHING
QUARTER SIZE ARE POSSIBLE.
ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT...MAINLY NORTH OF
HIGHWAY 30...THEN OVER MOST OF THE AREA WEDNESDAY. THE THREAT FOR
SEVERE STORMS IS LOW.
THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE THURSDAY THROUGH
SATURDAY. THE GENERAL PATTERN SUGGESTS SOME POTENTIAL FOR SEVERE
WEATHER AT TIMES...BUT IT IS TOO EARLY TO DETERMINE SPECIFIC DETAILS
AND TIMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
12/RP KINNEY
In the hours before
Local storm report, Jun 7, 3:46 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
446 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST 3 WSW KEOKUK 40.40N 91.45W
06/07/2015 E55 MPH LEE IA TRAINED SPOTTER
ESTIMATED WINDS GUSTS OVER 50 MPH TO 55 MPH. PEA SIZED
HAIL ALSO.
&&
BILLNSpecial weather statement, Jun 7, 3:49 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 PM CDT SUN JUN 7 2015
IAZ076-077-087-072215-
WASHINGTON-JEFFERSON-KEOKUK-
449 PM CDT SUN JUN 7 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEOKUK...JEFFERSON
AND SOUTHWESTERN WASHINGTON COUNTIES...
AT 448 PM CDT...A STRONG THUNDERSTORM WAS OVER ABINGDON...OR 10 MILES
NORTHWEST OF FAIRFIELD...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
RICHLAND AND MAHARISHI VEDIC CITY AROUND 500 PM CDT.
FAIRFIELD AROUND 505 PM CDT.
PLEASANT PLAIN AROUND 510 PM CDT.
BRIGHTON AND LOCKRIDGE AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OLLIE...EAST PLEASANT
PLAIN...BECKWITH...LAKE DARLING STATE PARK...BROOKVILLE...PEKIN...
LINBY...PERLEE...GERMANVILLE AND FAIRFIELD MUNICIPAL AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN IOWA.
LAT...LON 4121 9220 4125 9173 4098 9174 4099 9218
4116 9218 4116 9220
TIME...MOT...LOC 2148Z 269DEG 34KT 4108 9215
ERVINLocal storm report, Jun 7, 4:09 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
509 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 NNE GOOD HOPE 40.61N 90.65W
06/07/2015 MCDONOUGH IL TRAINED SPOTTER
OUTBUILDING COLLAPSED. 9 POWER POLES DOWN. TREE LIMBS
DOWN.
&&
BILLNLocal storm report, Jun 7, 4:12 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL W MEMPHIS 40.46N 92.17W
06/07/2015 E0.75 INCH SCOTLAND MO TRAINED SPOTTER
WINDS 25 TO 30 MPH.
&&
BILLNSpecial weather statement, Jun 7, 4:12 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 PM CDT SUN JUN 7 2015
IAZ098-MOZ009-010-072245-
VAN BUREN-CLARK-SCOTLAND-
512 PM CDT SUN JUN 7 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL VAN BUREN...
SCOTLAND AND NORTHWESTERN CLARK COUNTIES...
AT 511 PM CDT...A STRONG THUNDERSTORM WAS OVER MEMPHIS...MOVING EAST
AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MEMPHIS...WYACONDA...LURAY...SOUTH GORIN...GRANGER...ARBELA...MOUNT
STERLING...AZEN...MEMPHIS MEMORIAL AIRPORT...PROSPECT GROVE...ETNA
AND HEATH MEMORIAL CONSERVATION AREA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4032 9220 4050 9227 4063 9190 4038 9179
TIME...MOT...LOC 2211Z 252DEG 17KT 4044 9215
ERVIN
Local storm report, Jun 7, 4:27 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HEAVY RAIN 2 NNE CEDAR RAPIDS 42.01N 91.65W
06/07/2015 M2.00 INCH LINN IA TRAINED SPOTTER
DELAYED REPORT - RAINFALL TOTAL FROM LAST NIGHT THROUGH
MORNING.
0200 PM HEAVY RAIN 5 NW IOWA CITY 41.71N 91.60W
06/07/2015 M1.29 INCH JOHNSON IA PUBLIC
DELAYED REPORT- STORM TOTAL RAINFALL FROM LAST NIGHT
THROUGH MORNING
0330 PM TSTM WND DMG S ADAIR 40.42N 90.50W
06/07/2015 MCDONOUGH IL TRAINED SPOTTER
TIME IS ESTIMATED - 4 AMREN POLES DOWNED SOUTH OF ADAIR
JUNCTION.
&&
TERRYSThunderstorm Wind, Henry
- When
- June 7, 4:28 PM CST
- Where
- Henry County, 0.52 mi W of Rome
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.980, -91.680
Torrential rain fell in sheets, which occurred with strong winds over 50 mph.
Thunderstorm Wind, Van Buren
- When
- June 7, 5:00 PM CST
- Where
- Van Buren County, 1.48 mi SSE of Bonaparte Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.630, -91.810
A tree at the fairgrounds was blown down during thunderstorm winds.
Thunderstorm Wind, Lee
- When
- June 7, 5:05 PM CST
- Where
- Lee County, 0.87 mi SW of Donnellson
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.640, -91.560
A semi trailer was blown over near intersection of Highway 2 and 27.
Thunderstorm Wind, Lee
- When
- June 7, 5:06 PM CST
- Where
- Lee County, 0.87 mi NW of Donnellson
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.660, -91.560
A tree was blown down at fairgrounds.
Thunderstorm Wind, Lee
- When
- June 7, 5:08 PM CST
- Where
- Lee County, 0.87 mi NW of Ft Madison
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.640, -91.330
Limbs and branches were blown down, in addition to a rotten tree blown down.
Thunderstorm Wind, Lee
- When
- June 7, 5:15 PM CST
- Where
- Lee County, 1.72 mi WSW of Ft Madison
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.620, -91.350
Four to 5 trees totally blown down in the city of Fort Madison, Iowa.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, June 7 to 9, 20151 death · 1 injured · 1 event
- Heat in Washington, June 7 to 9, 20151 death · 1 injured · 1 event
- Tornadoes and Flash Flooding in Illinois, June 7 to 8, 2015$1.3 million · EF0 · 63 events
- Heat in Texas, June 7, 20151 death · 1 event
- Hail and Damaging Wind in South Carolina, June 7 to 9, 2015$81,000 · 1 in hail · 5 events
- Flooding and Hail in Illinois, June 7, 2015$50,000 · 1 in hail · 10 events
- Tornado and Damaging Winds in Indiana, June 7, 2015EF1 · 5 events
- Tornadoes and Flash Flooding in Indiana, June 7 to 8, 2015$20,000 · EF0 · 6 events
- Hail and Damaging Winds in Minnesota, June 7, 20153 in hail · 18 events
- Hail and Damaging Wind in Kansas, June 7, 20152 in hail · 17 events
- Hail and Damaging Winds in Missouri, June 7 to 8, 20151 in hail · 13 events
- Damaging Winds in Illinois, June 7, 201570 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575638, 575639, 575640, 575641, 575642, 575643.